Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 9, NWS San Angelo, TX

April 19, 2025Irion County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 19, 2025, 8:29 PM CDT for Irion County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2025, 8:29 PM CDT (01:29 UTC)
Expired
Apr 19, 2025, 9:15 PM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

County Irion County, TX

The radar

The San Angelo radar (KSJT), 52 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:23 PM CDTSevere Thunderstorm WatchSPC8 hr
Apr 19, 5:18 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

022 
WFUS54 KSJT 200129
TORSJT
TXC235-200215-
/O.NEW.KSJT.TO.W.0009.250420T0129Z-250420T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
829 PM CDT Sat Apr 19 2025

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Northern Irion County in west central Texas...

* Until 915 PM CDT.

* At 828 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 21 miles north of Barnhart, moving east at 35 mph.

  HAZARD...Tornado and baseball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Arden around 855 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3153 10112 3148 10070 3126 10076 3134 10126
      3153 10127
TIME...MOT...LOC 0128Z 274DEG 31KT 3143 10116 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$
1 follow-up statement
614 
WWUS54 KSJT 200140
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
840 PM CDT Sat Apr 19 2025

TXC235-200215-
/O.CON.KSJT.TO.W.0009.000000T0000Z-250420T0215Z/
Irion TX-
840 PM CDT Sat Apr 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
IRION COUNTY...

At 839 PM CDT, a severe thunderstorm capable of producing a tornado
was located 17 miles west of Arden, moving east at 35 mph.

HAZARD...Tornado and tennis ball size hail and wind gusts to 80 mph.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Arden around 900 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3153 10112 3148 10070 3135 10074 3141 10126
      3153 10127
TIME...MOT...LOC 0139Z 258DEG 30KT 3148 10106 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 6:52 PM CDT, 1 hour 37 minutes earlier. Its key messages:

  • Enhanced risk for severe storms through tonight
  • Marginal to Slight risk of excessive rainfall and flash flooding through tonight.
  • Dry weather expected early next week, with rain chances returning by mid to late week.
Area forecast discussion, Apr 19, 6:52 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
652 PM CDT Sat Apr 19 2025

...New AVIATION...

.KEY MESSAGES...

- Enhanced risk for severe storms through tonight

- Marginal to Slight risk of excessive rainfall and flash flooding
  through tonight.

- Dry weather expected early next week, with rain chances
  returning by mid to late week.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 140 PM CDT Sat Apr 19 2025

...Strong to severe thunderstorms expected this afternoon into
tonight...

Early this afternoon, a surface cold front remains nearly stationary
and extends from near Midland, northeast to just south of Abilene
and then into north central Texas. A dryline extended south of the
front across West Texas into northern Mexico. Overall thinking
has not changed much, with the latest CAMs still showing strong
storms developing along and north of the frontal boundary by mid
to late afternoon, with additional storms developing near the
triple point to our west/southwest by early evening. Other storms
are possible in the warm sector south of the front and east of
the dryline this afternoon and early evening but should be more
isolated. Strong deep layer shear, combined with steep mid level
lapse rates will support large to very large hail (2 inches or
greater) with any storms that develop. Later this evening, a
strong low level jet will develop, which will enhance low level
shear and may support a few tornadoes with any surface based
storms and those that remain intact along the frontal boundary.

By late this evening, additional thunderstorm development is
expected to our west, along a Pacific front. These storms are
expected to form into a squall line, which will quickly move east
across the area overnight. Large hail and damaging winds will be
the primary threat, although a tornado or two is also possible.
The other concern will be heavy rainfall and some flooding threat.
The greatest threat for flooding will be across the Big Country,
where training of cells is likely along the front into the evening
hours, followed by additional heavy rainfall associated with the
squall line late tonight. Showers and storms are expected to end
from west to east late tonight, with most of the activity east of
the forecast area by daybreak. Easter Sunday looks rather
pleasant, as drier air filters into the region, with clearing
skies and plenty of sunshine by afternoon. Highs will range from
the lower 70s across the Big Country, to the upper 70s along the
I-10 corridor.

&&

.LONG TERM...
(Sunday night through next Saturday)
Issued at 1243 PM CDT Sat Apr 19 2025

...Chance of thunderstorms each day next week, beginning Tuesday...

Winds shift back south Monday, with low level moisture and strong
instability returning by Tuesday (GFS Mucape rise into the
2000-3000 J/KG range.) Scattered showers and thunderstorms develop
each day, from Tuesday through Thursday, as upper disturbances
move over in southwest flow aloft. The dryline itself remains well
west of the region in the Permian Basin and against the mountains
in West Texas and Eastern New Mexico, but it may be source of storm
initiation in the afternoon, with storms moving east and
northeast over the region. With fairly strong instability, some
storms could be severe. On Thursday night and Friday a weak cold
front may move into the region, decreasing instability somewhat,
but a few showers and thunderstorms may still develop. Highs will
range mainly in the upper 70s to lower 80s with storms and cloud
cover next week. The coolest morning will be Monday with lows in
the mid and upper 40s, with upper 50s to lower 60s mid and late
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 646 PM CDT Sat Apr 19 2025

Complex of thunderstorms will continue over KABI with IFR
visibilities and ceilings due to heavy rainfall and thunderstorms
this evening. A second complex/line of storms will be moving west
to east over terminals beginning 5-6Z at KABI, KSJT, KSOA and 7Z
to 8Z at KBBD and KJCT. Ceilings/visibilities will fall to IFR for
2 to 4 hours while the complex of storms moves through. VFR
conditions otherwise return late tonight and early Sunday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     51  72  50  80 /  90   0   0   0
San Angelo  50  75  48  82 /  90   0   0   0
Junction    54  78  48  83 /  80  10   0   0
Brownwood   54  75  48  82 /  90  10   0   0
Sweetwater  49  72  51  80 / 100   0   0   0
Ozona       51  75  50  82 /  90   0   0   0
Brady       54  74  50  80 /  90  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....04
AVIATION...04

In the hours before

Local storm report, Apr 19, 5:41 PM CDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
541 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Hail             4 WSW Robert Lee        31.88N 100.55W
04/19/2025  M2.00 Inch       Coke               TX   Amateur Radio

            2.25 inch hail measured west of Robert Lee.

&&
Local storm report, Apr 19, 5:43 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
543 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Tornado          1 N Water Valley        31.68N 100.72W
04/19/2025                   Tom Green          TX   Storm Chaser

            Brief tornado touchdown.

&&

JW
Special weather statement, Apr 19, 5:51 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service San Angelo TX
551 PM CDT Sat Apr 19 2025

TXZ054-192330-
Nolan TX-
551 PM CDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN NOLAN COUNTY THROUGH 630
PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Champion, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
I-20 Near The Nolan-Mitchell County Line, Champion, Roscoe, Lake
Sweetwater, The Intersection Of Ranch Road 608 And Highway 147, Camp
Boothe Oaks, and Sweetwater.

This includes Interstate 20 between Mile Markers 229 and 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.

&&

LAT...LON 3245 10028 3215 10057 3220 10067 3243 10066
      3253 10061 3253 10048
TIME...MOT...LOC 2250Z 212DEG 19KT 3227 10062

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Local storm report, Apr 19, 6:01 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
601 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     Hail             5 W Robert Lee          31.87N 100.56W
04/19/2025  M1.00 Inch       Coke               TX   Public

            Report from mPING: Quarter (1.00 in.).

&&

JW
Special weather statement, Apr 19, 6:03 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
603 PM CDT Sat Apr 19 2025

TXZ113-114-127-128-192330-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
603 PM CDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALLAHAN...
SOUTHEASTERN JONES...NORTHEASTERN TAYLOR AND SOUTHWESTERN SHACKELFORD
COUNTIES THROUGH 630 PM CDT...

At 603 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eula, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Impact, Eula, Dudley, Potosi, Lake Fort Phantom Hill, Us-
283 Near The Callahan-
Shackelford County Line, Hamby, Buffalo Gap, Clyde, Abilene, Baird,
Kirby Lake, and Caps.

This includes Interstate 20 between Mile Markers 283 and 311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.

&&

LAT...LON 3214 9968 3230 9990 3275 9959 3249 9916
TIME...MOT...LOC 2303Z 220DEG 30KT 3235 9958

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PO
Special weather statement, Apr 19, 6:46 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
646 PM CDT Sat Apr 19 2025

TXZ064-065-072-200015-
Tom Green TX-Coke TX-Sterling TX-
646 PM CDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COKE...SOUTHEASTERN
STERLING AND NORTH CENTRAL TOM GREEN COUNTIES THROUGH 715 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Us-87 Near The Coke-
Tom Green County Line, or 12 miles southwest of Broome, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Water Valley, Broome, and Us-87 Near The Coke-Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.

&&

LAT...LON 3189 10083 3165 10070 3152 10093 3152 10096
      3153 10097 3164 10106
TIME...MOT...LOC 2346Z 228DEG 17KT 3162 10096

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

PO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:08 PM CDTFlash Flood Warning Considerable damage threatSJTIrion, Sterling, Tom Green3 hr
Apr 19, 7:14 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green61 min
Apr 19, 7:28 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Taylor51 min
Apr 19, 7:37 PM CDTTornado WarningSJTIrion38 min
Apr 19, 7:49 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCoke, Nolan, Runnels, Taylor56 min
Apr 19, 7:57 PM CDTAreal Flood AdvisorySJTShackelford, Throckmorton3 hr
Apr 19, 8:14 PM CDTTornado WarningSJTIrion, Tom Green46 min
Apr 19, 8:17 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTIrion, Sterling, Tom Green58 min
Apr 19, 8:41 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor64 min
Apr 19, 8:47 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor58 min
Apr 19, 8:50 PM CDTAreal Flood AdvisorySJTCallahan, Fisher, Jones, Nolan, Taylor3 hr
Apr 19, 8:53 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green52 min
Apr 19, 9:04 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCoke, Irion, Sterling, Tom Green56 min
Apr 19, 9:05 PM CDTFlash Flood Warning Considerable damage threatSJTCoke, Tom Green4 hr
Apr 19, 9:17 PM CDTTornado WarningSJTCallahan, Taylor28 min
Apr 19, 9:23 PM CDTSevere Thunderstorm WarningSJTCrockett67 min
Apr 19, 9:35 PM CDTTornado WarningSJTTom Green25 min
Apr 19, 9:45 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford60 min
Apr 19, 9:51 PM CDTSpecial Weather StatementSJTCoke39 min
Apr 19, 9:54 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCoke, Runnels, Tom Green66 min
Apr 19, 10:25 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTColeman, Runnels65 min
Apr 19, 10:26 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCrockett64 min
Apr 19, 10:34 PM CDTFlash Flood Warning Considerable damage threatSJTRunnels2 hr
Apr 19, 10:54 PM CDTSevere Thunderstorm Warning Destructive damage threatSJTCoke, Irion, Sterling, Tom Green66 min
Apr 19, 11:06 PM CDTSevere Thunderstorm Warning Destructive damage threatSJTIrion39 min
Apr 19, 11:22 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCrockett, Schleicher, Sutton53 min
Apr 19, 11:25 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman50 min
Apr 19, 11:37 PM CDTTornado WarningSJTIrion, Tom Green24 min
Apr 19, 11:39 PM CDTTornado WarningSJTBrown, Callahan, Coleman36 min
Apr 19, 11:53 PM CDTSevere Thunderstorm WarningSJTConcho, Irion, Menard, Runnels, Schleicher, Tom Green52 min
Apr 20, 12:07 AM CDTFlash Flood Warning Considerable damage threatSJTBrown, Coleman3 hr
Apr 20, 12:10 AM CDTSpecial Weather StatementSJTMenard, Schleicher, Sutton65 min
Apr 20, 12:11 AM CDTFlash Flood Warning Considerable damage threatSJTTom Green2 hr
Apr 20, 12:31 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch, Runnels, Tom Green59 min
Apr 20, 12:43 AM CDTSpecial Weather StatementSJTConcho, McCulloch, Menard62 min
Apr 20, 1:16 AM CDTSevere Thunderstorm WarningSJTCallahan44 min
Apr 20, 1:21 AM CDTSpecial Weather StatementSJTKimble, Mason, Menard54 min
Apr 20, 1:25 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman65 min
Apr 20, 1:43 AM CDTSpecial Weather StatementSJTMcCulloch, San Saba62 min
Apr 20, 1:55 AM CDTAreal Flood AdvisorySJTBrown, Coleman2 hr
Apr 20, 1:57 AM CDTFlash Flood WarningSJTCallahan, Taylor2 hr
Apr 20, 2:33 AM CDTSpecial Weather StatementSJTKimble, Mason57 min
Apr 20, 2:58 AM CDTSpecial Weather StatementSJTSan Saba62 min
Apr 20, 4:10 AM CDTRiver Flood WarningSJTTom Green5 hr

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.